MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2016-00600.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3max reperfusion catheter (3max) and a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, while using the 3max and ace 64, the physician experienced no unusual resistance; however, the 3max and ace 64 became kinked and were removed.The procedure was completed using a new 3max and a new ace 64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 20.5 cm from the hub.Conclusions: evaluation of the returned devices confirmed that the penumbra system 3max reperfusion catheter (3max) and ace 64 were kinked.This type of damage typically occurs due to improper handling during use.If the devices are forcefully advanced or manipulated at an angle during insertion or positioning, damage such as a kink may occur.Further evaluation revealed the 3max was ovalized in the distal shaft.This damage may have occurred due to forceful gripping or pinching of the 3max during insertion into the patient.Further evaluation of the returned devices revealed that the tubing was functional.The tubing was connected to an aspiration pump and aspiration was present.3maxs and ace64s are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5624835
Report Number3005168196-2016-00601
Device Sequence Number18968594
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/25/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF64078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2016
Supplement Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR